Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jan 22, 2006, 11:29 PM CST for Allen County, Barren County, Metcalfe County, Kentucky. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2006, 11:29 PM CST (05:29 UTC)
- Expired
- Jan 23, 2006, 1:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Allen County, KY, Barren County, KY, Metcalfe County, KY
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 11:31 PM CST | FLOOD | Glasgow, KY | NUMEROUS ROADS FLOODED AND SEVERAL CREEKS OUT OF THEIR STREAMS. |
| Jan 23, 1:29 AM CST | FLOOD | Edmonton, KY | CREEKS ARE NEARLY OUT OF THEIR BANKS |
| Jan 23, 1:29 AM CST | FLOOD | Scottsville, KY | A FEW COUNTY/RURAL ROADS WITH WATER OVER THEM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 230531
FFWLMK
KYC003-009-169-230730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM CST SUN JAN 22 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY
BARREN COUNTY IN SOUTH CENTRAL KENTUCKY
METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 130 AM CST
* AT 1127 PM CST...WEATHER SERVICE RADAR INDICATED ADDITIONAL
MODERATE TO HEAVY RAIN OVERSPREADING SOUTH CENTRAL KENTUCKY. LAW
ENFORCEMENT REPORTS WATER OVER SEVERAL ROADWAYS IN THE WARNED
AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTTSVILLE...GLASGOW AND EDMONTON.
TRAVELERS ON THE CUMBERLAND PARKWAY WILL ENCOUNTER THIS HEAVY RAIN.
WATCH FOR PONDING WATER ON THE ROADWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3665 8641 3678 8641 3694 8616 3716 8605
3714 8586 3717 8570 3711 8564 3709 8553
3700 8552 3696 8546 3688 8549 3687 8560
3683 8560 3683 8582 3673 8598 3663 8598
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 10:20 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 22, 10:20 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 PM EST SUN JAN 22 2006 ...LOCALLY HEAVY RAIN TONIGHT... .MESOSCALE UPDATE... ORGANIZED BAND OF RAIN CONTINUING OVER THE CWA. REGIONAL RADAR INDICATES RAIN EXTENDING BACK DOWN INTO THE LOWER MISS RIVER VALLEY...THOUGH THE WESTERN EDGE IS EXHIBITING SOME EASTWARD MOTION. WE EXPECT THE HEAVIEST RAINS OVERNIGHT TO BE OVER THE EASTERN PARTS OF THE CWA...ALONG AND E OF A BWG-LEX LINE. WEVE ALREADY ISSUED A SET OF FLASH FLOOD WARNINGS IN THAT AREA BASED ON REPORTS OF FLOODING AND EXPECTATION OF ADDITIONAL SIGNIFICANT RAINFALL. SOME ISLTD THUNDER MAY STILL BE OBSERVED OVER SRN KY...BUT COVERAGE SHOULD BE LIMITED. CS .SHORT TERM (TONIGHT AND MONDAY)... THE FIRST ROUND OF PRECIPITATION IS OCCURRING OVER CENTRAL KENTUCKY INTO SOUTH CENTRAL CENTRAL INDIANA AT MID AFTERNOON. THERE HAS BEEN SOME DECREASE ACROSS THE SOUTHERN PART OF THE RAIN AREA. HOWEVER THE NEXT ROUND OF PRECIPITATION IS MOVING NORTHEAST THROUGH NORTHEAST TEXAS AND ARKANSAS. MAIN CHALLENGES WITH TONIGHT/S FORECAST ARE TIMING THE PRECIPITATION AND HOW HEAVY THE RAIN WILL BE. MODELS ARE GIVING THE SAME GENERAL SOLUTION WITH MINOR DIFFERENCES IN TIMING THE ENDING OF THE RAIN LATE TONIGHT AND MONDAY. THE GFS HAS HANDLED THE ONSET OF THE PRECIPITATION WELL WITH THE NAM MUCH SLOWER TO ADVANCE THE RAIN NORTHWARD. THE GFS BRINGS A QUICK HEAVY BAND OF RAIN ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE FORECAST AREA THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS. WHILE THE NAM SHOWS LIGHTER PRECIPITATION BUT KEEPS THE HIGH RH IN A LITTLE LONGER. FOR THE MOST PART PREFER THE GFS BUT WILL SLOW THE ENDING OF THE RAIN A FEW HOURS...BLENDING HERE A LITTLE TOWARD THE NAM. HEAVY RAIN STILL APPEARS ON TRACK...BOTH NAM AND GFS SHOW LOW LEVEL JET INCREASING ACROSS SOUTHEAST KENTUCKY THIS EVENING WHILE AT THE SAME TIME UPPER LEVEL JET RIGHT ENTRANCE REGION BRINGS UPPER LEVEL DIVERGENCE ACROSS THE SOUTHERN PART OF THE FORECAST AREA. ISENTROPIC LIFT ALSO INCREASES OVER THE AREA AFTER 00Z. CURRENT PLACEMENT OF HEAVY RAIN AND FLOOD WATCH LOOK GOOD AND WILL LEAVE PLACE. WILL ALSO KEEP ISOLATED THUNDER ACROSS THE FAR SOUTH...EXPECT ADDED LIFT FROM JETS AND ISENTROPIC LIFT TO HELP TRIGGER THUNDER. OTHER PROBLEM WILL BE TIMING THE ENDING OF THE PRECIPITATION. RAIN SHOULD END OVER THE NORTHWEST SECTIONS BEFORE MORNING AND WILL END ACROSS THE REST OF THE FORECAST AREA BY 18Z. WILL ALSO ALLOW CLOUDS TO DECREASE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA...REACHING THE SOUTHEAST AND EAST BY 00Z. TEMPERATURES WILL STAY IN THE 30S OVERNIGHT THEN RISE ONLY INTO THE MID AND UPPER 40S ON MONDAY. SCHOLZ .LONG TERM (MONDAY NIGHT THROUGH WEDNESDAY)... NORTHWEST FLOW WILL DEVELOP DURING THIS FORECAST. HOWEVER WE WILL SEE BACKING WINDS TUESDAY AFTERNOON IN RESPONSE TO A TROUGH DROPPING THROUGH THE EASTERN GREAT LAKES. TEMPERATURES WILL RESPOND WITH HIGHS EXPECTED TO WARM INTO THE MID 50S. WITH A NORTHWEST FLOW IN PLACE WEDNESDAY TEMPERATURES WILL BE SOME 5 TO 10 DEGREES COOLER THAN TUESDAY. SKIES WILL BE MOSTLY CLEAR EXPECT AS THE COOL FRONT DROPS THROUGH THE REGION TUESDAY NIGHT. (THURSDAY THROUGH SUNDAY) UPPER LEVEL NORTHERN STREAM TROUGH WILL MOVE TO THE EAST COAST AT THE BEGINNING OF THIS FORECAST PERIOD AND WE WILL SEE A RETURN TO A ZONAL OR SOUTHWEST FLOW. MODELS ARE HAVING A HARD TIME WITH THE EVENTUAL TRACK OF THE WESTERN UNITED STATES CLOSED LOW WITH THE GFS BRINGING THE SYSTEM EAST ACROSS THE UNITED STATES WHILE THE EUROPEAN AND CANADIAN MODELS WEAKEN IT AS IT MOVES NORTHEAST INTO THE GREAT LAKES. EVEN THE GFS ENSEMBLE MEMBERS ARE HAVING A HARD TIME AT THE END OF THE WEEK WITH A STANDARD DEVIATION OF 5 TO 8 FOR TEMPERATURES AND 8 TO 10 FOR PRECIPITATION. WITH THIS UNCERTAINTY AND POPS ONLY AROUND 30% WE WILL LEAVE THIS FORECAST DRY FOR NOW. WILL FOLLOW THE GFS ENSEMBLE AVERAGES. - JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH TONIGHT FOR ALL OF CENTRAL KENTUCKY. IN...FLOOD WATCH TONIGHT FOR HARRISON COUNTY. &&
Hazardous weather outlook, Jan 22, 9:15 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 PM EST SUN JAN 22 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1015 PM EST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LOW PRESSURE OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL LIFT NORTHEASTWARD INTO THE TENNESSEE VALLEY OVERNIGHT. AN AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE ALONG AND NORTH OF THE TRACK OF THE LOW. RAINFALL STORM TOTALS WILL LIKELY RANGE FROM LESS THEN AN INCH ACROSS SOUTH CENTRAL INDIANA UPWARDS TO TWO TO THREE INCHES AND LOCALLY MORE ACROSS CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES OF HEAVY RAIN OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. USE E-SPOTTER ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. --21
In the hours before
Local storm report, Jan 22, 9:59 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLOOD RICHMOND 37.74N 84.29W
01/22/2006 MADISON KY LAW ENFORCEMENT
A FEW ROADS BECOMING FLOODED AND IMPASSABLE IN THE
RICHMOND AREA.
&&Local storm report, Jan 22, 10:25 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 PM EST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM FLOOD LIBERTY 37.32N 84.93W
01/22/2006 CASEY KY TRAINED SPOTTER
SEVERAL CREEKS AND STREAMS OUT OF THEIR BANKS ACROSS THE
COUNTY. WATER OVER SEVERAL ROADS.
&&
WAIDLEYLocal storm report, Jan 22, 10:42 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 PM EST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM FLOOD RICHMOND 37.74N 84.29W
01/22/2006 MADISON KY LAW ENFORCEMENT
PARTS OF CATALPA LOOP ROAD CLOSED DUE TO HIGH WATER
&&Local storm report, Jan 22, 11:09 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 AM EST MON JAN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLOOD LANCASTER 37.62N 84.58W
01/23/2006 GARRARD KY EMERGENCY MNGR
SEVERAL COUNTY ROADS BLOCKED BY HIGH WATER. PAINT LICK
CREEK OUT OF ITS BANKS ALONG WITH SEVERAL OTHER CREEKS
ACROSS THE COUNTY.
&&
WAIDLEYThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:30 PM CST | Flash Flood Warning | LMK | Cumberland, Monroe | 4 hr |
| Jan 22, 9:44 PM CST | Flash Flood Warning | LMK | Clinton, Russell | 4 hr |
| Jan 22, 9:56 PM CST | Flash Flood Warning | LMK | Adair, Casey, Clark, Garrard, Lincoln, Madison and 1 more | 4 hr |
| Jan 22, 9:56 PM CST | Flash Flood Warning | LMK | Adair, Casey, Clark, Garrard, Lincoln, Madison and 1 more | 4 hr |
| Jan 22, 11:51 PM CST | Flash Flood Warning | LMK | Green, Taylor | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.